What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 25, 1:18 PM MST, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 25, 1:18 PM MST, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
218 PM MDT Tue Aug 25 2020
.DISCUSSION...
An upper-level shortwave moving through the region continues to
serve as the catalyst, along with afternoon heating, for a round of
showers and thunderstorms later this afternoon and evening. Hazy
conditions from wildfires across the western U.S. did inhibit
surface heating a bit this morning but afternoon visible satellite
imagery is starting to shows some breaks and this is where we may
see sufficient destabilization for tstms later today. SPC maintains
a marginal risk for severe weather today with the primary threat
being gusty winds. Given the dry conditions over the last few weeks,
lightning strikes will be a huge concern for potential wildfire
ignition as well thusly red flag warnings remain in place across all
of eastern Idaho. Convective activity should begin to diminish as
the evening progresses with another round of showers and
thunderstorms possible again Wednesday. Coverage likely will not be
as great however. Higher elevation PoPs linger into Thursday as
well.
Moisture begins to decrease a bit Friday and into the weekend with
PoPs generally isolated in nature and focused across the eastern
Highlands but in all likelihood most of eastern Idaho will remain
dry. Temperatures today and through the first half of the weekend
will run at or just above climatological norms.
Things change as we move into Sunday and early next week as a autumn-
like cold front looks to push through the region on Sunday. A
significant cooldown is expected behind this front with highs Monday
and Tuesday in the upper 60s to lower 70s across the lower
elevations with overnight lows dipping into the 40s, 30s across the
higher elevations. McKaughan
&&
.AVIATION...
Multiple rounds of showers and thunderstorms will continue into
tomorrow. At the moment, we will carry VCTS or VCSH to account for
this, with short term updates to include showers or thunderstorms
onsite if necessary. Gust winds over 35kts along with a brief
downpour are possible. Hail is less likely, but certainly not out
of the question. Keyes
&&
.FIRE WEATHER...
Isolated showers and storms continue early this afternoon across
central and eastern Idaho. We are still facing a struggle due to
smoke and/or cloud cover to force scattered coverage. The storm
responsible is still moving through and there is some clearing out
there, so we aren't going to drop the RED FLAG WARNING. Gusty
winds over 40mph are possible along with brief heavy rain.
Stronger storms could produce gusts near 60mph and/or hail.
Heading into Wednesday, more showers and storms are expected, with
similar risks. Coverage looks to be a little lower vs today (IF
we realize full potential), so at the moment no RED FLAG WARNINGS
are anticipated. We might get close for the central mountains and
the northern end of 410, but certainly nothing with great
confidence at the moment. Thunderstorm coverage thins out even
more Friday with isolated storms mainly over higher elevations.
Attention then turns toward the weekend, when we are still looking
at a major pattern shift for a bit. A large low drops out of
Canada, dragging a cold front through Sunday along with
temperatures dropping to 5-15 degrees BELOW AVERAGE behind it.
Stronger winds are likely Saturday with MAYBE potential Red Flag
conditions in some areas. We will be watching that as things get
closer. Keyes
&&
.AIR STAGNATION...
Air quality remains variable this week as southwest flow aloft
maintains smoke trajectory from CA, NV and OR. Thunderstorm
activity today through Thursday could provide some cleansing/wash
out of the atmosphere, but those effects would likely be localized,
and could fill back in depending on overnight inversion set up.
There is no expectation of widespread wholesale improvement until
upper trough dives into the region over the weekend, turning upper
flow northwest.
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 9 PM MDT this evening for IDZ410-411-413-
422-425-427-475-476.
&&
In the hours before
Special weather statement, Aug 25, 1:25 PM MST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Pocatello ID
225 PM MDT Tue Aug 25 2020
IDZ055>057-252115-
Eastern Magic Valley ID-Raft River Region ID-
Southern Hills/Albion Mountains ID-
225 PM MDT Tue Aug 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CASSIA COUNTY UNTIL
315 PM MDT...
At 224 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Oakley Reservoir, moving northeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Malta, Oakley Reservoir, Oakley, Albion, Almo, Elba, Idahome,
Bostetter Ranger Station, Mt Harrison, City Of Rocks and Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Oakley Reservoir, Move to safe shelter now! Do not be
caught on or near the water. Gusty winds and choppy waves are likely.
&&
LAT...LON 4200 11428 4242 11429 4242 11407 4243 11407
4243 11333 4199 11333 4199 11391
TIME...MOT...LOC 2024Z 240DEG 46KT 4206 11403
NDSpecial weather statement, Aug 25, 2:10 PM MST, 50 minutes before
Special Weather Statement
National Weather Service Pocatello ID
310 PM MDT Tue Aug 25 2020
IDZ055>059-252200-
Eastern Magic Valley ID-Franklin/Eastern Oneida Region ID-
Marsh and Arbon Highlands ID-Raft River Region ID-
Southern Hills/Albion Mountains ID-
310 PM MDT Tue Aug 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BLAINE...WEST
CENTRAL ONEIDA...SOUTHWESTERN POWER AND CASSIA COUNTIES UNTIL 400 PM
MDT...
At 309 PM MDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Oakley to 9 miles
east of Almo. Movement was northeast at 50 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms. Briefly heavy rainfall is also occurring.
Locations impacted include...
Malta, southern Lake Walcott, Oakley, Declo, Albion, Cold Water Rest
Area, Elba, Almo, Juniper, Yale Rest Area, Mt Harrison, Sweetzer
Summit, Idahome, Sublett Reservoir, Interstate 84 And 86 Junction,
Roy, Bridge and eastern City Of Rocks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4231 11402 4275 11324 4231 11255 4199 11340
4199 11353
TIME...MOT...LOC 2109Z 237DEG 44KT 4232 11384 4206 11344
NDLocal storm report, Aug 25, 2:24 PM MST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
324 PM MDT TUE AUG 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND DMG 16 ESE ALMO 42.01N 113.34W
08/25/2020 CASSIA ID TRAINED SPOTTER
POWER OUTAGE FROM PASSING THUNDERSTORM
&&
VPRESTONLocal storm report, Aug 25, 2:59 PM MST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
359 PM MDT TUE AUG 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST 12 E BURLEY 42.54N 113.55W
08/25/2020 M58 MPH CASSIA ID OTHER FEDERAL
ITD YALE OBSERVATION SYSTEM
&&
VPRESTONSpecial weather statement, Aug 25, 2:59 PM MST, 1 minute before
Special Weather Statement
National Weather Service Pocatello ID
359 PM MDT Tue Aug 25 2020
IDZ051-052-067>069-073>075-252245-
Arco/Mud Lake Desert ID-Shoshone/Lava Beds ID-Lost River Range ID-
Beaverhead/Lemhi Highlands ID-Wood River Foothills ID-
Sun Valley Region ID-Big Lost Highlands/Copper Basin ID-
Lost River Valleys ID-
359 PM MDT Tue Aug 25 2020
...WINDS UP TO 50 MPH...SMALL HAIL AND HEAVY RAINFALL FOR
SOUTHEASTERN CUSTER...CENTRAL BLAINE...WESTERN BUTTE AND
NORTHWESTERN LINCOLN COUNTIES UNTIL 445 PM MDT...
At 357 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles west of Grouse to near Carey. Movement
was northeast at 50 mph.
Wind gusts in excess of 50 mph, small hail and locally heavy rain
will be possible with these storms.
Locations impacted include...
Arco, Carey, Mackay, Grouse, Little Wood Reservoir, Picabo,
Bellevue, Craters Of The Moon, Gannett, Darlington, Moore, Butte
City, Garfield Ranger Station, Copper Basin Airport and Clyde.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4341 11321 4318 11428 4375 11424 4424 11328
4423 11323
TIME...MOT...LOC 2157Z 235DEG 44KT 4374 11394 4325 11396
Keyes